... physician about 2 years ago even though I informed him that I had been diagnosed with a pork allergy. I did not realize that Armour Thyroid came from pigs. I developed some very unpleasant symptoms including a daily fever (101-103) every day for over seven months. I also had extreme itching on my scalp and started experiencing inflammation and joint stiffness. When I asked him if these could be side effects of the medication, he said no. He also had me taking an iodine supplement to increase absorption of the med. I asked him to test my thyroid levels and he said he preferred to go by how I felt. Well, I felt awful and I had my other doctor monitor my levels and he kept telling me that I was over-medicated and was hyper instead of hypo. I discontinued the Armour ONE day when going for a CT scan and I could not believe the difference in how I felt. I weaned myself off of the Armour, started on Levothyroxin and feel like I have my life back. I called Forrest Pharmaceuticals and they said I definitely should not have been placed on Armour if I had a pork allergy. NONE of my doctors were aware of this (I have many of them due to various health issues and I always tell them of my pork and gluten allergies), so I'm posting this, so that I can help someone else avoid what I went through
Celiac Gal, thank you for posting this. i did not know this, good info to have. Glad you are ok now.
Thank you for posting this. I have been on armor for 5 years now and have developed a new food allergy to pork. I haven't been feeling myself for some time. Now I know where armor comes from it all makes sense. Calling my Dr. Tomorrow to see if I can switch to something else.
Hi -- I recently went on dessicated thyroid meds (made by a compounding pharmacy) in December 2017, by the end of February I was feeling so congested and unbelievable amounts of mucous and phelgm to the point I was gagging on it. I had no flu and did not have a cold. I could not figure out what was happening to me and was told it was allergies, etc., I finally thought maybe it's my thyroid meds, I'm on day 6 off of the meds and feel 80% better. I think I am allergic, has anyone had anything like I've experienced?
- Armour Thyroid Information for Consumers
- Armour Thyroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Armour Thyroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Jul 2014 • 2 answers
Updated 19 Feb 2015 • 1 answer
Updated 18 Mar 2015 • 4 answers
Updated 30 Aug 2015 • 1 answer
Updated 17 Oct 2017 • 1 answer